Chomp on numerical semigroups
Algebraic Combinatorics, Volume 1 (2018) no. 3, pp. 371-394.

We consider the two-player game chomp on posets associated to numerical semigroups and show that the analysis of strategies for chomp is strongly related to classical properties of semigroups. We characterize which player has a winning-strategy for symmetric semigroups, semigroups of maximal embedding dimension and several families of numerical semigroups generated by arithmetic sequences. Furthermore, we show that which player wins on a given numerical semigroup is a decidable question. Finally, we extend several of our results to the more general setting of subsemigroups of ×T, where T is a finite abelian group.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.16
Classification: 05E40,  91A46,  06A07
Keywords: chomp game, poset game, infinite poset, numerical semigroup, symmetric semigroup, Apéry set
García-Marco, Ignacio 1; Knauer, Kolja 2

1 Facultad de Ciencias, Universidad de La Laguna. 38200 La Laguna, Spain
2 Aix Marseille Univ, Université de Toulon, CNRS, LIS, Marseille, France
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{ALCO_2018__1_3_371_0,
     author = {Garc{\'\i}a-Marco, Ignacio and Knauer, Kolja},
     title = {Chomp on numerical semigroups},
     journal = {Algebraic Combinatorics},
     pages = {371--394},
     publisher = {MathOA foundation},
     volume = {1},
     number = {3},
     year = {2018},
     doi = {10.5802/alco.16},
     zbl = {06897706},
     mrnumber = {3856529},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.16/}
}
TY  - JOUR
TI  - Chomp on numerical semigroups
JO  - Algebraic Combinatorics
PY  - 2018
DA  - 2018///
SP  - 371
EP  - 394
VL  - 1
IS  - 3
PB  - MathOA foundation
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.16/
UR  - https://zbmath.org/?q=an%3A06897706
UR  - https://www.ams.org/mathscinet-getitem?mr=3856529
UR  - https://doi.org/10.5802/alco.16
DO  - 10.5802/alco.16
LA  - en
ID  - ALCO_2018__1_3_371_0
ER  - 
%0 Journal Article
%T Chomp on numerical semigroups
%J Algebraic Combinatorics
%D 2018
%P 371-394
%V 1
%N 3
%I MathOA foundation
%U https://doi.org/10.5802/alco.16
%R 10.5802/alco.16
%G en
%F ALCO_2018__1_3_371_0
García-Marco, Ignacio; Knauer, Kolja. Chomp on numerical semigroups. Algebraic Combinatorics, Volume 1 (2018) no. 3, pp. 371-394. doi : 10.5802/alco.16. https://alco.centre-mersenne.org/articles/10.5802/alco.16/

[1] Barucci, Valentina; Dobbs, David E.; Fontana, Marco Maximality properties in numerical semigroups and applications to one-dimensional analytically irreducible local domains, Mem. Amer. Math. Soc., Volume 125 (1997) no. 598, p. x+78 | DOI | MR | Zbl

[2] Bermejo, Isabel; García-Llorente, Eva; García-Marco, Ignacio Algebraic invariants of projective monomial curves associated to generalized arithmetic sequences, J. Symb. Comput., Volume 81 (2017), pp. 1-19 | DOI | MR | Zbl

[3] Bouton, C. L. Nim, a game with a complete mathematical theory, Ann. Math., Volume 3 (1901/02) no. 1-4, pp. 35-39 | DOI | MR | Zbl

[4] Brouwer, Andries E. The game of Chomp (https://www.win.tue.nl/~aeb/games/chomp.html)

[5] Chappelon, Jonathan; García-Marco, Ignacio; Montejano, Luis Pedro; Ramírez Alfonsín, Jorge Luis Möbius function of semigroup posets through Hilbert series, J. Comb. Theory, Ser. A, Volume 136 (2015), pp. 238-251 | DOI | MR | Zbl

[6] Chappelon, Jonathan; Ramírez Alfonsín, Jorge Luis On the Möbius function of the locally finite poset associated with a numerical semigroup, Semigroup Forum, Volume 87 (2013) no. 2, pp. 313-330 | DOI | MR | Zbl

[7] Deddens, James A. A combinatorial identity involving relatively prime integers, J. Comb. Theory, Ser. A, Volume 26 (1979) no. 2, pp. 189-192 | DOI | MR | Zbl

[8] Estrada, Mario; López, Alejandro A note on symmetric semigroups and almost arithmetic sequences, Commun. Algebra, Volume 22 (1994) no. 10, pp. 3903-3905 | DOI | MR | Zbl

[9] Farrán, José I.; García-Sánchez, Pedro A.; Heredia, Benjamin A.; Leamer, Micah J. The second Feng–Rao number for codes coming from telescopic semigroups, Des. Codes Cryptogr. (2017) | DOI | Zbl

[10] Fenner, Stephen A.; Rogers, John Combinatorial game complexity: an introduction with poset games, Bull. Eur. Assoc. Theor. Comput. Sci. EATCS (2015) no. 116, pp. 42-75 | MR | Zbl

[11] Fröberg, Ralf; Gottlieb, Christian; Häggkvist, Roland On numerical semigroups, Semigroup Forum, Volume 35 (1987) no. 1, pp. 63-83 | DOI | MR | Zbl

[12] Gale, David A curious Nim-type game, Amer. Math. Monthly, Volume 81 (1974), pp. 876-879 | DOI | MR | Zbl

[13] García-Marco, Ignacio; Knauer, Kolja Cayley posets (in preparation)

[14] García-Sánchez, Pedro A.; Rosales, José Carlos Numerical semigroups generated by intervals, Pac. J. Math., Volume 191 (1999) no. 1, pp. 75-83 | DOI | MR | Zbl

[15] Kunz, Ernst The value-semigroup of a one-dimensional Gorenstein ring, Proc. Am. Math. Soc., Volume 25 (1970), pp. 748-751 | DOI | MR | Zbl

[16] López, Hiram H.; Villarreal, Rafael H. Computing the degree of a lattice ideal of dimension one, J. Symb. Comput., Volume 65 (2014), pp. 15-28 | DOI | MR | Zbl

[17] Matthews, Gretchen L. On numerical semigroups generated by generalized arithmetic sequences, Commun. Algebra, Volume 32 (2004) no. 9, pp. 3459-3469 | DOI | MR | Zbl

[18] Morales, Marcel; Thoma, Apostolos Complete intersection lattice ideals, J. Algebra, Volume 284 (2005) no. 2, pp. 755-770 | DOI | MR | Zbl

[19] Ramírez Alfonsín, Jorge Luis The Diophantine Frobenius problem, Oxford Lecture Series in Mathematics and its Applications, 30, Oxford University Press, 2005, xvi+243 pages | DOI | MR | Zbl

[20] Ramírez Alfonsín, Jorge Luis; Rødseth, Øystein J. Numerical semigroups: Apéry sets and Hilbert series, Semigroup Forum, Volume 79 (2009) no. 2, pp. 323-340 | DOI | MR | Zbl

[21] Rosales, José Carlos On symmetric numerical semigroups, J. Algebra, Volume 182 (1996) no. 2, pp. 422-434 | DOI | MR | Zbl

[22] Rosales, José Carlos; García-Sánchez, Pedro A. Numerical semigroups, Developments in Mathematics, 20, Springer, 2009, x+181 pages | DOI | MR | Zbl

[23] Rosales, José Carlos; García-Sánchez, Pedro A.; García-García, Juan Ignacio; Branco, Manuel Batista Numerical semigroups with maximal embedding dimension, Int. J. Commut. Rings, Volume 2 (2003) no. 1, pp. 47-53 | MR | Zbl

[24] Schuh, F. Spel van delers (The game of divisors), Nieuw Tijdschrift voor Wiskunde, Volume 39 (1952), pp. 299-304

[25] Selmer, Ernst S. On the linear Diophantine problem of Frobenius, J. Reine Angew. Math., Volume 293/294 (1977), pp. 1-17 | DOI | MR | Zbl

[26] Sharifan, Leila; Zaare-Nahandi, Rashid Minimal free resolution of the associated graded ring of monomial curves of generalized arithmetic sequences, J. Pure Appl. Algebra, Volume 213 (2009) no. 3, pp. 360-369 | DOI | MR | Zbl

Cited by Sources: